Alert archive / West Virginia / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 4, 2012, 1:55 PM EDT for 26 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at May 4, 2012, 5:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 1:55 PM EDT (17:55 UTC)
- In effect from
- May 4, 2012, 5:00 PM EDT
- Expired
- May 5, 2012, 6:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WGUS61 KRLX 041755 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT FRI MAY 4 2012 KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040- 046-047-050200- /O.NEW.KRLX.FF.A.0009.120504T2100Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 155 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH... LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT AND WOOD. * FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE REGION TONIGHT WITH A COLD FRONT ALSO PUSHING INTO THE AREA. WITH MOIST AND UNSTABLE AIR OVER THE REGION...THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS...SO HEAVY RAINFALL COULD PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
736 WGUS61 KRLX 042223 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 623 PM EDT FRI MAY 4 2012 OHZ066-067-075-076-084-050630- /O.EXA.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN 623 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST OHIO... INCLUDING THE FOLLOWING AREAS...ATHENS...MORGAN...PERRY... VINTON AND WASHINGTON. * UNTIL 6 AM EDT SATURDAY * AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE REGION TONIGHT WITH A COLD FRONT ALSO PUSHING INTO THE AREA. WITH MOIST AND UNSTABLE AIR OVER THE REGION...THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL. THE GROUND IS ALREADY SATURATED AND WET FROM PREVIOUS RAINS ON THE 1ST AND 2ND...SO HEAVY RAINFALL COULD PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040- 046-047-050630- /O.CON.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 623 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... CALHOUN...CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MINGO...NICHOLAS... PLEASANTS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE... ROANE... TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * UNTIL 6 AM EDT SATURDAY * AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE REGION TONIGHT WITH A COLD FRONT ALSO PUSHING INTO THE AREA. WITH MOIST AND UNSTABLE AIR OVER THE REGION...THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS...SO HEAVY RAINFALL COULD PRODUCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
405 WGUS61 KRLX 050233 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1033 PM EDT FRI MAY 4 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-037>040-046-047-051000- /O.CON.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1033 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA... LEWIS...LINCOLN...LOGAN...MASON...MINGO...NICHOLAS... PLEASANTS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE... TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * UNTIL 6 AM EDT SATURDAY * AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE REGION TONIGHT WITH A COLD FRONT ALSO PUSHING INTO THE AREA. WITH MOIST AND UNSTABLE AIR OVER THE REGION...THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL. THE GROUND IS ALREADY SATURATED AND WET FROM PREVIOUS RAINS ON THE 1ST AND 2ND...SO HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. SOME FLOODING HAS ALREADY BEEN REPORTED WITH HEAVY RAINFALL ACROSS PORTIONS OF SOUTHEAST OHIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
912 WGUS61 KRLX 050740 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 340 AM EDT SAT MAY 5 2012 OHZ066-067-076-WVZ009>011-019-020-030>032-040-050845- /O.CAN.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE- LEWIS-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO... WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... PHILIPPI...BELINGTON 340 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS DIMINISHED. $$ KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>018-024>029-037>039- 046-047-051000- /O.CON.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...MARLINTON...ELKINS 340 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MEIGS AND VINTON. IN WEST VIRGINIA...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...GILMER...JACKSON WV...KANAWHA... LINCOLN...LOGAN...MASON...MINGO...NICHOLAS...POCAHONTAS... PUTNAM...RANDOLPH...ROANE...UPSHUR...WAYNE...WEBSTER AND WIRT. * UNTIL 6 AM EDT EARLY THIS MORNING * SLOW MOVING AREAS OF SHOWERS...WITH SOME EMBEDDED THUNDERSTORMS...WILL LINGER DURING THE PREDAWN HOURS...AS AN UPPER LEVEL DISTURBANCES APPROACHES. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
126 WGUS61 KRLX 050948 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 548 AM EDT SAT MAY 5 2012 KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>018-024>029-037>039- 046-047-051100- /O.EXP.KRLX.FF.A.0009.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...MARLINTON...ELKINS 548 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA EXPIRES AT 6 AM EDT EARLY THIS MORNING. LIGHTER SHOWERS MAY LINGER...BUT THE THREAT OF ADDITIONAL FLOODING HAS DIMINISHED. $$ KTB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 4, 1:31 PM EDT, 24 minutes earlier.
Area forecast discussion, May 4, 1:31 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 131 PM EDT FRI MAY 4 2012 .SYNOPSIS... UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID AIR...WILL YIELD REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS INTO SATURDAY. DRIER AIR TRIES TO FORM A BREAK SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... DUE TO RECENT RAINFALL...FLASH FLOOD GUIDANCE IS SCARY LOW. SOME AREAS ARE 0.75 IN THREE HOURS. EVEN A REGULAR THUNDERSTORM COULD CAUSE PROBLEMS IN THESE AREAS. IN ADDITION...A VORTICITY LOBE WILL MOVE OVER THE REGION TONIGHT...AND COULD CREATE A GOOD THUNDERSTORM COMPLEX. MODELS DISAGREE ON WHERE THIS COMPLEX WILL GO...BUT THUNDERSTORMS ARE FORMING TO THE WEST WITH THIS FEATURE...SO WILL TIME SYSTEM OFF OF THE STORMS. A COLD FRONT ALSO PUSHES INTO THE REGION OVERNIGHT AND COULD PRODUCE A FOCUSING MECHANISM FOR THUNDERSTORMS. THEREFORE WILL ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE PREDAWN CONVECTION TAKING SOME TIME AWAY FROM THE SHORT TERM ON THIS GRAVEYARD SHIFT. THE INITIAL FRONT STRUGGLES TO PUSH THROUGH OUR CWA ON SATURDAY. IT SHOULD WEAKEN BUT STILL BE IN THE HTS-CRW VICINITY INTO SUNDAY. MAY STILL BE MONITORING RAIN AMOUNTS SATURDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA. LIKED OUR PREVIOUS FORECAST OF TRYING TO DRY AND LOWER POPS ACROSS NORTHERN COUNTIES SATURDAY AFTERNOON INTO SATURDAY NIGHT. HOWEVER...TRIED TO HOLD ONTO SOME 20 TO 30 POPS LONGER ACROSS THE SOUTH...WITH THE FRONT NOT MOVING THROUGH. THINKING THE 00Z NAM WAS TOO FAST WITH THE PREFRONTAL CONVECTION SWEEPING THROUGH SUNDAY NIGHT. PREFER PREVIOUS FORECAST WITH 00Z GFS AND ECMWF TRENDING THAT WAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... UNSETTLED THROUGH MID WEEK. FLAT UPPER RIDGING OVER THE CENTER OF THE NATION AND A MEAN UPPER TROUGH OVER THE WESTERN ATLANTIC OCEAN MONDAY WILL UNDERGO AMPLIFICATION BY MID WEEK. MODELS ARE IN REASONABLE AGREEMENT IN WHICH THEY BRING A SIGNIFICANT COLD FRONT SLOWLY ACROSS THE AREA TUESDAY INTO WEDNESDAY...AS AMPLIFYING NORTHERN STREAM SHORT WAVE DROPS INTO THE MEAN EASTERN U.S. UPPER TROUGH. AHEAD OF THIS SIGNIFICANT SYSTEM...SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY AS A WARM FRONT LIFT NORTH. MOIST AND UNSTABLE AIR WILL BE IN PLACE FOR THE COLD FRONT THAT SLOWLY MOVES ACROSS TUESDAY INTO WEDNESDAY. FINALLY...CANADIAN HIGH PRESSURE BUILDS IN BY THURSDAY WITH MUCH COOLER AND DRIER AIR. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A LOW CUMULUS DECK WILL BE BROKEN AT TIMES IN THE MVFR RANGE EARLY THIS AFTERNOON BEFORE LIFTING INTO THE VFR RANGE. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO CAUSE RESTRICTIONS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL PRODUCE MORE ORGANIZED SHOWERS AND THUNDERSTORMS OVERNIGHT...WITH A COLD FRONT ALSO SLIDING INTO THE AREA FROM THE NORTH. AREAS THAT RECEIVE RAIN OVERNIGHT WILL MOST LIKELY KEEP MVFR FOG THROUGH THE EARLY MORNING HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING AND INTENSITY OF THUNDERSTORMS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M M H H H H H HTS CONSISTENCY M M M M M M M H H H H H BKW CONSISTENCY L L L L L L L H H H H H EKN CONSISTENCY M L L L L L L H H H H H PKB CONSISTENCY M M M M M M M M H H H H CKB CONSISTENCY M M M M M L L H H H H H AFTER 18Z SATURDAY... WIDESPREAD IFR CONDITIONS ARE NOT EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ NEAR TERM...RPY SHORT TERM...KTB LONG TERM...JMV AVIATION...RPY
Hazardous weather outlook, May 4, 3:56 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 356 AM EDT FRI MAY 4 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 356 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING...WHICH MAY CONTINUE THE THREAT OF FLASH FLOODING....ESPECIALLY IF THE HEAVIER SHOWERS AND STORMS TRACK OVER THE SAME AREAS AS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 10:21 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL MONTROSE 39.07N 79.81W
05/04/2012 E1.75 INCH RANDOLPH WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1200269
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:25 AM EDT | Special Weather Statement | RLX | Mingo | 20 min |
| May 4, 2:35 AM EDT | Special Weather Statement | RLX | Lincoln | 25 min |
| May 4, 3:23 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Wayne | 22 min |
| May 4, 5:22 AM EDT | Special Weather Statement | RLX | Barbour | 23 min |
| May 4, 6:03 AM EDT | Special Weather Statement | RLX | Braxton, Doddridge, Harrison, Lewis, Nicholas, Upshur and 1 more | 27 min |
| May 4, 6:39 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Lewis, Randolph, Taylor and 2 more | 36 min |
Nearby
Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.